MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND
Model Number 420309-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As of the date of this report, the mega suture cut needle driver instrument has not been returned for evaluation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow up mdr will be submitted if additional information is received.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that a tiny metal ring popped off the mega suture cut needle driver instrument.While there was no report of any patient harm, adverse outcome or injury, at this time it is unknown what caused the breakage to occur.Additionally, if this event were to recur, it could cause or contribute to an adverse event.Log review: a remotefe/log review was conducted, which resulted in the following findings: the logs showed the customer used mega suture cut needle driver part# 420309-07 lot# n10190423-820 was last used on (b)(6) 2020 with system (b)(4).The instrument was used for 0:40:00 minutes and had 7 lives remaining.Site history: a review of the site's complaint history does not show any additional complaints related to this product.Image review: a review of the submitted image was performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: it was noted the fragment in the image looked like the inner distal idler pulley.
 
Event or Problem Description
It was reported that during a da vinci-assisted ventral surgical procedure, the customer informed the clinical sales representative (csr) that a tiny metal ring popped off a needle driver instrument.The csr informed the technical service engineer (tse) that the customer was able to retrieve the piece from the patient.The csr did not believe that any additional fragments fell into the patient, and did not think the customer planned to perform any post-operative imaging.The csr stated there was no patient injury.The customer saved the metal ring that fell off the instrument and planned to send the damaged instrument along with the piece that fell off via return material authorization (rma).The procedure was completed with no reported injury.Intuitive surgical, inc.(isi), followed up with the clinical sales representative (csr) and obtained the following additional information: the csr confirmed the reported event date was (b)(6) 2020.It was noted the fragment that fell was retrieved with a lap grasper.A visual inspection confirmed all fragments were retrieved.No additional surgical procedures, nor post operative tests like x-ray or ultra sound were performed.The csr confirmed the patient has not returned to the hospital for any post-surgical complications.An image of the fragment was received via email.The csr informed the instrument would be returning.The procedure was completed robotically with no reported injury or harm.
 
Additional Manufacturer Narrative
4307 - intuitive surgical, inc.(isi) received the mega suture cut needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed and replicated the reported complaint.A visual inspection was performed and found that the instrument had a dislodged distal pulley, that was returned with the instrument.One distal pulley was missing from the wrist assembly and was not returned with the instrument.The mega suture cut needle driver instrument was found to have the laser mark coating on the grip tips partially removed.It was noted the instrument had 7 lives remaining.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1 b1 updated from "product problem" to "adverse event and product problem" b2 updated to "required intervention" h1 updated from "malfunction" to "serious injury".

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGASUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key10497824
Report Number2955842-2020-10869
Device Sequence Number16681069
Product Code NAY
UDI-Device Identifier00886874111796
UDI-Public(01)00886874111796(10)N10190423
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420309-07
Device Catalogue Number420309
Device Lot NumberN10190423 820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/17/2020
08/11/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/12/2020
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown